Drug-Induced Liver Injury Associated with HIV Medications

Research output: Contribution to journalReview articlepeer-review

28 Scopus citations

Abstract

Antiretroviral therapy (ART) for HIV infection frequently has been associated with elevated liver enzyme levels. Determining the cause of elevated liver enzyme levels in patients who have HIV is difficult because ART usually consists of three different drugs, patients may be taking additional hepatotoxic medications and patients who have HIV often suffer from other liver diseases. Several agents, however, are recognized as having noteworthy and specific patterns of toxicity. This article reviews the different HIV drug classes, incidence of elevated liver enzyme values by class and by individual drug, risk factors, specific toxicities, and possible mechanisms of injury.

Original languageEnglish (US)
Pages (from-to)615-639
Number of pages25
JournalClinics in Liver Disease
Volume11
Issue number3
DOIs
StatePublished - Aug 1 2007

ASJC Scopus subject areas

  • Hepatology

Fingerprint

Dive into the research topics of 'Drug-Induced Liver Injury Associated with HIV Medications'. Together they form a unique fingerprint.

Cite this